Alert archive / Nevada / Winter Storm Warnings in 2019

Winter Storm Warning 2, NWS Elko, NV

January 16, 2019Elko County, White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Jan 16, 2019, 3:15 PM PST for Elko County, White Pine County, Nevada. It took effect at Jan 17, 2019, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2019, 3:15 PM PST (23:15 UTC)
In effect from
Jan 17, 2019, 4:00 AM PST
Expired
Jan 18, 2019, 4:00 AM PST
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2019-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2019-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS45 KLKN 162315
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
315 PM PST Wed Jan 16 2019

NVZ034-171315-
/O.UPG.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
/O.NEW.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/
Ruby Mountains/East Humboldt Range-
315 PM PST Wed Jan 16 2019

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 17
  inches expected. Winds gusting as high as 50 mph.

* WHERE...Ruby Mountains/East Humboldt Range.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. The hazardous conditions could impact the morning 
  or evening commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-171315-
/O.NEW.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/
/O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
White Pine County-
315 PM PST Wed Jan 16 2019

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY
TO 4 AM PST FRIDAY BELOW 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Above 7000 feet,
  total snow accumulations of 6 to 16 inches expected. Winds
  gusting as high as 50 mph. 

* WHERE...White Pine County.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ038-171315-
/O.EXA.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
Southwestern Elko County-
315 PM PST Wed Jan 16 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of up to half an
  inch expected in the valleys. The snow is expected to fall in
  heavy convective showers or bands behind cold front passage over
  a short duration. Mountains can see snowfall of 4 to 12 inches.
  Winds gusting as high as 35 mph.

* WHERE...Southwestern Elko County.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-033-036-037-039>041-171315-
/O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
Northern Elko County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northwestern Nye County-
Northeastern Nye County-
315 PM PST Wed Jan 16 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY
TO 4 AM PST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of half to an
  inch expected in the valleys. The snow is expected to fall in
  heavy convective showers or bands behind cold front passage over
  a short duration. Mountains can see snowfall of 4 to 12 inches.
  Wind gusts as high as 55 mph.
  

* WHERE...Portions of north central, northeast and south central 
  Nevada.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
5 follow-up statements
758 
WWUS45 KLKN 162347
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
347 PM PST Wed Jan 16 2019

NVZ035-171400-
/O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/
/O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
White Pine County-
347 PM PST Wed Jan 16 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO
4 AM PST FRIDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY
TO 4 AM PST FRIDAY BELOW 7000 FEET...

* WHAT...Snow expected. Total snow accumulations of up to 3 inches
  expected in the valleys. The snow is expected to fall in heavy
  convective showers or bands behind cold front. Heavy snow 
  expected above 7000 feet. Above 7000 feet, total snow 
  accumulations of 6 to 24 inches expected. Winds gusting as high 
  as 50 mph.

* WHERE...White Pine County.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-171400-
/O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/
Ruby Mountains/East Humboldt Range-
347 PM PST Wed Jan 16 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO
4 AM PST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  18 inches expected. Winds gusting as high as 50 mph.

* WHERE...Ruby Mountains/East Humboldt Range.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. The hazardous conditions could impact the morning 
  or evening commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-033-036>041-171400-
/O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
Northern Elko County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
347 PM PST Wed Jan 16 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY
TO 4 AM PST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of half to an 
  inch expected in the valleys. The snow is expected to fall in 
  heavy convective showers or bands behind cold front passage 
  over a short duration. Mountains can see snowfall of 4 to 12 
  inches. Wind gusts as high as 55 mph.

* WHERE...Portions of north central, northeast and south central 
  Nevada.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
969 
WWUS45 KLKN 171017
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
217 AM PST Thu Jan 17 2019

NVZ035-181200-
/O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/
/O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
White Pine County-
217 AM PST Thu Jan 17 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY BELOW 7000 FEET...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches expected in the valleys. The snow is expected to fall 
  in heavy convective showers or bands behind cold front. Heavy 
  snow expected above 7000 feet. Above 7000 feet, total snow 
  accumulations of 6 to 24 inches expected. Winds gusting as 
  high as 50 mph.

* WHERE...White Pine County.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-181200-
/O.CON.KLKN.WS.W.0002.190117T1200Z-190118T1200Z/
Ruby Mountains/East Humboldt Range-
217 AM PST Thu Jan 17 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  18 inches expected. Winds gusting as high as 50 mph.

* WHERE...Ruby Mountains/East Humboldt Range.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. The hazardous conditions could impact the morning 
  or evening commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-033-036>041-181200-
/O.CON.KLKN.WW.Y.0003.190117T1200Z-190118T1200Z/
Northern Elko County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
217 AM PST Thu Jan 17 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of half to an 
  inch expected in the valleys. The snow is expected to fall in 
  heavy convective showers or bands behind cold front passage 
  over a short duration. Mountains can see snowfall of 4 to 12 
  inches. Wind gusts as high as 55 mph.

* WHERE...Portions of north central, northeast and south central 
  Nevada.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
269 
WWUS45 KLKN 172150
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
150 PM PST Thu Jan 17 2019

NVZ035-181200-
/O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/
/O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/
White Pine County-
150 PM PST Thu Jan 17 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY BELOW 7000 FEET...

* WHAT...Snow expected. Total snow accumulations of up to 3 inches
  expected in the valleys. The snow is expected to fall in heavy
  convective showers or bands behind cold front. Heavy snow
  expected above 7000 feet. Above 7000 feet, total snow
  accumulations of 6 to 20 inches expected. Winds gusting as high
  as 50 mph.

* WHERE...White Pine County.

* WHEN...From 4 AM Thursday to 4 AM PST Friday. Heaviest snow is
  expected this evening into early Friday.
 
* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-181200-
/O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/
Ruby Mountains/East Humboldt Range-
150 PM PST Thu Jan 17 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  18 inches expected. Winds gusting as high as 50 mph.

* WHERE...Ruby Mountains/East Humboldt Range.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. The hazardous conditions could impact the morning 
  or evening commute. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-033-036>041-181200-
/O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/
Northern Elko County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
150 PM PST Thu Jan 17 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of half to an
  inch expected in the valleys. The snow is expected to fall in
  heavy convective showers or bands behind cold front passage 
  over a short duration. Mountains can see snowfall of 4 to 12 
  inches. Wind gusts as high as 55 mph.

* WHERE...Portions of north central, northeast and south central 
  Nevada.

* WHEN...From 4 AM Thursday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
516 
WWUS45 KLKN 181020
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
220 AM PST Fri Jan 18 2019

NVZ035-181200-
/O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/
/O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/
White Pine County-
220 AM PST Fri Jan 18 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING BELOW 7000 FEET...

* WHAT...Snow expected. Total snow accumulations of up to 3 inches
  expected in the valleys. Above 7000 feet, total snow
  accumulations of 6 to 20 inches. 

* WHERE...White Pine County.

* WHEN...Through 4 AM PST today. 

* ADDITIONAL DETAILS...Travel could be impacted. With temperatures
  hovering around freezing, some roadways will be slick. These
  hazardous conditions could impact the morning commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-181200-
/O.CON.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/
Ruby Mountains/East Humboldt Range-
220 AM PST Fri Jan 18 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WHAT...Snow showers will be diminishing. Total snow 
  accumulations of 8 to 18 inches. 

* WHERE...Ruby Mountains/East Humboldt Range.

* WHEN...Through 4 AM PST this morning.

* ADDITIONAL DETAILS...Travel in and around the Ruby Mountains
  could be difficult. The hazardous conditions could impact the
  morning commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-033-036>041-181200-
/O.CON.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/
Northern Elko County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
220 AM PST Fri Jan 18 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WHAT...Snow showers will be diminishing. Total snow
  accumulations up to an inch in the valleys. Total snow
  accumulaton for the mountains of 4 to 12 inches. 

* WHERE...Portions of north central, northeast and south central 
  Nevada.

* WHEN... Through 4 AM PST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
444 
WWUS45 KLKN 181158
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
358 AM PST Fri Jan 18 2019

NVZ035-181300-
/O.EXP.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/
/O.EXP.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/
White Pine County-
358 AM PST Fri Jan 18 2019

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING BELOW 7000 FEET...

Snow showers will diminish this morning. Thus the Winter Storm
Warning and Winter Weather Advisory have been allowed to expire.

$$

NVZ034-181300-
/O.EXP.KLKN.WS.W.0002.000000T0000Z-190118T1200Z/
Ruby Mountains/East Humboldt Range-
358 AM PST Fri Jan 18 2019

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

Snow showers will diminish this morning. Thus the Winter Storm
Warning has been allowed to expire.

$$

NVZ031-033-036>041-181300-
/O.EXP.KLKN.WW.Y.0003.000000T0000Z-190118T1200Z/
Northern Elko County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
358 AM PST Fri Jan 18 2019

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

Snow showers will diminish this morning. Thus the Winter Weather 
Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/elko

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 3:00 PM PST, 15 minutes earlier.

Area forecast discussion, Jan 16, 3:00 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Elko NV
300 PM PST Wed Jan 16 2019

.SYNOPSIS...A low pressure system moving across the Western coast
will continue to move ample moisture into western CONUS. A wave
will split from this system and pass over NV bringing winter
weather. This system will produce moderate amounts of rain and
snow to the region late tonight through late Thursday night. After
a brief break on Friday, another storm is expected to impact the
region late Sunday through Monday.

&&

.SHORT TERM...Today through Saturday.

Today. The remainder of today will see the moisture of a winter
storm slowly move across NV from west to east. This will cause
rain showers in the warm valleys of western NV and snow in the
mountains. The showers will spread across all of NV by late this
evening. The winds will also increase during this time which will
help to move even more warm air into the region. These winds will
help produce warm morning lows for Thursday with most valleys
above freezing.

Thursday. A significant system will move across the west bringing
a mirage of weather to NV. The system will see mainly rain in the
valleys during the morning hours with snow in the mountains. There
is a small chance for pockets of freezing rain that can occur in
the valleys of northeastern Elko county Thursday morning. The
cold front of the system is expected to translate across NV during
the late morning and afternoon hours. The cold front is unstable
enough that there can be thunderstorms ahead and along the system.
The thunderstorms ahead of the cold front should produce mainly
rain to a rain/snow mix. Colder post frontal temperatures will see
the rain and rain/snow mix transition fairly fast to all snow.
Post cold front there will still be instability that can cause
brief heavy snow showers or snow squalls. The threat is enough to
lower the advisory to the valleys even without heavy snow
accumulations expected for the valleys. The mountains are expected
to receive a significant amount of snow with a winter storm
warning issued for the mountains of White Pine county and the
Ruby/East Humboldt range. The total amount of snow for the
mountains is expected to be between 1 to 2 feet. The system will
produce strong gusty winds that can cause further travel
difficulty. The winds will be strongest ahead of the passage of
the cold front and be most pronounced in central NV and also at
higher elevations.

Friday. Following the passage of the frontal system Friday will
see some remnant snow showers across mainly northern NV. The
showers are not expected to cause any significant accumulations
of snow. The winds will weaken through the day with even the
mountains becoming relatively weak by the evening.

Saturday. There will be some unsettled weather in northern NV on
Saturday as some moisture ahead of another winter system moves
into the region. There will also be the movement of some warmer
air into the region that will impact the precipitaion type. Most
of the precipitation should fall as snow or as rain in the lowest
valleys. However there is a chance that the warmer air could be
enough that the snow could transition to a freezing rain. As this
is a small chance it has been left out of the forecast in favor
of snow but this may change as saturday draws closer.

.LONG TERM...Saturday night through next Wednesday.

A few lingering mountain snow showers will diminish Saturday
night across far northern Nevada. A robust shortwave is expected
to move through the region Sunday and Monday bringing more valley
rain and higher elevation snow to Nevada. A strong cold front
will move through the state Sunday night into Monday with snow the
predominant precipitation type by sunrise Monday morning.
Northwest flow behind the trough will allow for light mountain
snow showers across northern Nevada through midweek.

Snow accumulations from Sunday night into Monday will range from
1 to 3 inches roughly from north of US-50 into Elko county.
Valleys west of Emigrant Pass on I-80 and surrounding Valleys of
the Winnemucca area could see primarily rain and wintry mix with
little snow accumulation. Elevated winds are likely as this trough
passes through the region as well coinciding with the time of
frontal passage.

&&

.AVIATION...A warmer air mass across Nevada has allowed
precipitation at all TAF locations to change to light rain.
This will mitigate the impact to VIS through much of tonight into
early Thursday morning with occasional MVFR CIGs with extensive
cloud cover over the state. Winds are expected to increase this
evening and tonight as a cold front approaches the area.

Impacts to aviation interests are expected Thursday across Nevada.
The cold front will move through the state from northwest to the
southeast beginning Thursday morning near KWMC reaching KELY by
Thursday evening. Southwest winds will shift to the west after the
frontal passage. Thunderstorms are also possible near and along
the cold front as it passes through the state Thursday along with
gusty winds and the potential for brief heavy snow just after the
front passes through.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM Thursday to 4 AM PST Friday
for Northeastern Nye County-Northern Elko County-Northern Lander
County and Northern Eureka County-Northwestern Nye County-South
Central Elko County-Southeastern Elko County-Southern Lander
County and Southern Eureka County-Southwestern Elko County-White
Pine County.

Winter Storm Warning from 4 AM Thursday to 4 AM PST Friday for
Ruby Mountains/East Humboldt Range-White Pine County.

&&

99/93/93

Nearby

Winter Storm Warnings in Nevada, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.